Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The Lefschetz property for barycentric subdivisions of shellable complexes
HTML articles powered by AMS MathViewer

by Martina Kubitzke and Eran Nevo PDF
Trans. Amer. Math. Soc. 361 (2009), 6151-6163 Request permission

Abstract:

We show that an ‘almost strong Lefschetz’ property holds for the barycentric subdivision of a shellable complex. From this we conclude that for the barycentric subdivision of a Cohen-Macaulay complex, the $h$-vector is unimodal, peaks in its middle degree (one of them if the dimension of the complex is even), and that its $g$-vector is an $M$-sequence. In particular, the (combinatorial) $g$-conjecture is verified for barycentric subdivisions of homology spheres. In addition, using the above algebraic result, we derive new inequalities on a refinement of the Eulerian statistics on permutations, where permutations are grouped by the number of descents and the image of $1$.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13F55
  • Retrieve articles in all journals with MSC (2000): 13F55
Additional Information
  • Martina Kubitzke
  • Affiliation: Fachbereich Mathematik und Informatik, Philipps-UniversitĂ€t Marburg, 35032 Marburg, Germany
  • Email: kubitzke@mathematik.uni-marburg.de
  • Eran Nevo
  • Affiliation: Department of Mathematics, Cornell University, Ithaca, New York 14853
  • MR Author ID: 762118
  • Email: eranevo@math.cornell.edu
  • Received by editor(s): January 25, 2008
  • Received by editor(s) in revised form: March 18, 2008
  • Published electronically: June 24, 2009
  • Additional Notes: The first author was supported by DAAD
  • © Copyright 2009 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Trans. Amer. Math. Soc. 361 (2009), 6151-6163
  • MSC (2000): Primary 13F55
  • DOI: https://doi.org/10.1090/S0002-9947-09-04794-1
  • MathSciNet review: 2529927